Alert archive / Virginia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 193, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 30, 2018, 6:44 PM EDT for Appomattox County, Buckingham County, Virginia. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2018, 6:44 PM EDT (22:44 UTC)
- Expired
- Aug 30, 2018, 7:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Appomattox County, VA, Buckingham County, VA
The radar
The Roanoke radar (KFCX), 152 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 609 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
464
WUUS51 KRNK 302244
SVRRNK
VAC011-029-302345-
/O.NEW.KRNK.SV.W.0193.180830T2244Z-180830T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
644 PM EDT THU AUG 30 2018
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
Eastern Appomattox County in central Virginia...
Western Buckingham County in central Virginia...
* Until 745 PM EDT
* At 644 PM EDT, severe thunderstorms were located along a line
extending from Bent Creek to Pamplin City, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Bent Creek...
Pamplin City...
Toga...
Appomattox National Historic Park...
and Sheppards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds, as well as
deadly cloud to ground lightning. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3733 7848 3733 7852 3737 7858 3740 7859
3734 7860 3725 7868 3722 7873 3754 7887
3754 7882 3761 7881 3763 7882 3764 7880
3764 7872 3767 7872 3768 7869 3770 7869
3768 7866 3768 7864 3771 7865 3736 7845
TIME...MOT...LOC 2244Z 243DEG 11KT 3755 7881 3729 7867
HAIL...1.00IN
WIND...60MPH
$$
DS2 follow-up statements
675
WWUS51 KRNK 302310
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
710 PM EDT THU AUG 30 2018
VAC011-029-302345-
/O.CON.KRNK.SV.W.0193.000000T0000Z-180830T2345Z/
Appomattox VA-Buckingham VA-
710 PM EDT THU AUG 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR EASTERN APPOMATTOX AND WESTERN BUCKINGHAM COUNTIES...
At 710 PM EDT, severe thunderstorms were located along a line
extending from near Wingina to Prospect, moving northeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Bent Creek...
Pamplin City...
Toga...
Appomattox National Historic Park...
and Sheppards.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS, as well as deadly cloud to
ground lightning. For your safety, move to an interior room on the
lowest floor of a sturdy building. Stay away from windows.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3733 7848 3733 7852 3737 7858 3740 7859
3734 7860 3725 7868 3722 7873 3754 7887
3754 7882 3761 7881 3763 7882 3764 7880
3764 7872 3767 7872 3768 7869 3770 7869
3768 7866 3768 7864 3771 7865 3736 7845
TIME...MOT...LOC 2310Z 243DEG 11KT 3759 7872 3733 7858
HAIL...<.75IN
WIND...60MPH
$$
DS742
WWUS51 KRNK 302342
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
742 PM EDT THU AUG 30 2018
VAC011-029-302352-
/O.EXP.KRNK.SV.W.0193.000000T0000Z-180830T2345Z/
Appomattox VA-Buckingham VA-
742 PM EDT THU AUG 30 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN APPOMATTOX AND
WESTERN BUCKINGHAM COUNTIES WILL EXPIRE AT 745 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with these thunderstorms.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3733 7848 3733 7852 3737 7858 3740 7859
3734 7860 3725 7868 3722 7873 3754 7887
3754 7882 3761 7881 3763 7882 3764 7880
3764 7872 3767 7872 3768 7869 3770 7869
3768 7866 3768 7864 3771 7865 3736 7845
TIME...MOT...LOC 2342Z 243DEG 11KT 3763 7862 3737 7848
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:10 PM EDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 30, 3:10 PM EDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 310 PM EDT Thu Aug 30 2018 .SYNOPSIS... A cold front is forecast to weaken as it approaches the Mid- Atlantic Region this afternoon and Friday, with little or no change in airmass expected for our region. Convergence along the front will aid in the development of scattered showers to numerous showers and thunderstorms. For the Labor Day weekend, the front will dissipate as high pressure along the southeast Atlantic Coast dominates the weather pattern going into the first full week of September. && .NEAR TERM /THROUGH FRIDAY/... As of 230 PM EDT Thursday... A wavy cold front which was stretched from Boston MA to Richmond VA, west to Charleston WV and south to Nashville TN this afternoon will move very little this afternoon and will likely wash-out prior to reaching our forecast area this evening. It will however, result in higher chances for measurable rainfall this afternoon into this evening as it will provide a boundary for scattered to numerous showers and thunderstorms, especially for areas closer to the front (north of HWY 460). Greatest potential through this evening appears to be from West Virginia into north-central Virginia where strong heating will lead to MUCAPE of around 2000-2500 J/Kg. Lee trough east of the mountains will bisect the front over northern and central VA, and this is where greatest convergence and pooling of higher theta-e airmass will also occur. Winds aloft remain weak, but with strong surface heating and inverted-V environmental profiles, cold pool from developing storms may allow for storm clusters and better organization. Both SPC and WPC have mesoscale discussions out for the area. Due to lack of jet support aloft, storms this afternoon will be disorganized and lack the potential for becoming severe, but can not rule out an isolated strong pulse storm with very warm temperatures and high dew points. WPC concern is with PWAT values being above normal and weak flow aloft that slow moving storms may produce flash flooding. Given that we have been very dry the last several days and creeks and streams are running low, it will take very high rainfall rates of 4-6 inches per hour or training of storms to produce any hydro problems. For now, we will handle weather threat with short fused advisories or warnings and do not plan to issue any watches (severe or flooding). For tonight, loss of daytime heating will bring demise to shower/storm activity with debris cloudiness limiting fog formation. Pending progression of any storm activity during the day, there may be a wind shift from thunderstorm outflow, favoring some sort of northerly component overnight, but light. The 850 mb winds maintain a westerly component, so other than potential rain cooled air, no change in airmass will take place... thus yielding another muggy night with high elevated dewpoints. Models display a surface reflection along the washed-out boundary/lee trough late in the afternoon, which will generate another round of scattered to numerous showers. Areas that did not see many storms this afternoon should see activity tomorrow afternoon. Lingering outflow boundary could also play a role in the weather tomorrow. Similar temperatures are expected tomorrow with upper 80s to lower 90s again for areas along and east of the Blue Ridge and 80s in the mountains and mountain valleys. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... As of 145 PM EDT Thursday... During this portion of the forecast, an upper level high centered off the coast of the Carolinas will make gradual progression westward. This pattern will be conducive to an airmass that has temperatures averaging ten degrees above normal and high dew points. Diurnal showers and storms are expected, given the moisture rich atmosphere and the fact that the strongest part of the capping inversion will still be east of the area for most of this time period. The showers and storms will be slow movers, thus the potentiall for locally heavy rain will be in play as well. The best coverage is expected to be over the mountains where the influence of orographic and differential heating effects will add a little weak low level convergence to the mix. During the overnight hours, late night and early morning patchy fog is expected, especially in the mountain and river valleys. Forecast confidence in the above part of the forecast is high. && .LONG TERM /MONDAY THROUGH THURSDAY/... As of 1130 AM EDT Thursday... During this portion of the forecast, our region will remain locked within a strong summer-like pattern. A broad upper high will be positioned almost overhead, diverting the jet-stream well to our west and north. The persistent high will mean a continuation of temperatures averaging about ten degrees above normal with humidity levels on the sticky side. Shower and thunderstorm potential will be limited to primarily diurnal activity, with the best coverage across the mountains where there will be the extra weak lifting mechanism the result of orographical influences and differential heating. Thursday may prove a bit more questionable. The operational 06Z/2am GFS hints at a cold front trying to break down the upper ridge and approach the area on this day, thus ramping up precipitation chances notably, especially in the west. It's European and Canadian counterparts are not as agressive with this feature, and keep the area locked under the dominate upper ridge. Forecast confidence during this portion of the forecast is moderate to high, with Thursday being the biggest question mark for the reasons listed. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... As of 140 PM EDT Thursday... Medium confidence in forecast trends this period. VFR conditions will continue to prevail across the vast majority of the region during most of the 24 hour TAF valid period. Proximity of frontal boundary will result in better coverage of showers/storms this afternoon and evening, so will have VCTS in most of the terminals for the afternoon and evening...esp across WV/VA. The better coverage of storms will occur north of HWY 460 through 02z/10P...scattered coverage south. Extended Discussion... For Friday, the area will see a repeat round of showers and storms as a cold front moves into the area from the Ohio Valley. This front is expected to dissipate over the area this weekend as high pressure remains anchored along the southeast Atlantic Coast. The general idea is this will be a more active period of the forecast with greater opportunity for variable/gusty winds, and areas of sub-VFR conditions. Once the front dissipates we will return to a more typical pattern with any shower/thundershower threats tied to the diurnal cycle, peak heating part of the day, and cloud-buildups initiating over the higher terrain. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...RCS NEAR TERM...RCS SHORT TERM...DS LONG TERM...DS AVIATION...RCS
Hazardous weather outlook, Aug 30, 3:16 PM EDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 316 PM EDT Thu Aug 30 2018 NCZ001>006-018>020-VAZ007-009-010-012-015-016-032-043-044-058-311930- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Wythe-Grayson-Carroll-Patrick-Henry- Pittsylvania-Halifax- 316 PM EDT Thu Aug 30 2018 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, south central Virginia and southwest Virginia. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ011-013-014-017>020-022>024-033>035-045>047-059-WVZ042>044-507- 508-311930- Giles-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Franklin-Bedford-Amherst-Campbell-Appomattox- Buckingham-Charlotte-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 316 PM EDT Thu Aug 30 2018 This Hazardous Weather Outlook is for central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Numerous showers with scattered thunderstorms this afternoon. The severe threat is limited, with the probability of anything severe within 25 miles of a point to be less than 15 percent. Greatest thunderstorm coverage is expected between 300 PM and 1000 PM. Severe threat, albeit marginal, would be from a damaging wind gust. High rainfall rates with slow moving storms may also produce localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 30, 6:00 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
600 PM EDT THU AUG 30 2018
NCZ019-302230-
Wilkes-
600 PM EDT THU AUG 30 2018
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL WILKES COUNTY...
Until 630 PM EDT.
At 600 PM EDT, a strong thunderstorm was located over Maple Springs,
moving northeast at 10 mph.
Winds in excess of 40 mph and nickel size hail are possible with this
storm.
Locations impacted include...
Maple Springs...
Summit...
and Millers Creek.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3609 8145 3610 8146 3614 8151 3614 8150
3616 8149 3629 8137 3628 8136 3621 8123
3607 8143 3607 8144
TIME...MOT...LOC 2200Z 227DEG 8KT 3618 8140
DSLocal storm report, Aug 30, 6:02 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
602 PM EDT THU AUG 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL MADISON HEIGHTS 37.42N 79.13W
08/30/2018 E0.75 INCH AMHERST VA PUBLIC
VIA WSET.
&&
WPSpecial weather statement, Aug 30, 6:03 PM EDT, 41 minutes before
Special Weather Statement National Weather Service BLACKSBURG VA 603 PM EDT THU AUG 30 2018 VAZ035-302230- Amherst- 603 PM EDT THU AUG 30 2018 ...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL AMHERST COUNTY... Until 630 PM EDT. At 603 PM EDT, a strong thunderstorm was located near Pleasant View, moving northeast at 10 mph. Winds in excess of 30 mph and half inch hail are possible with this storm. Locations impacted include... Pleasant View. LAT...LON 3759 7931 3763 7937 3771 7928 3764 7918 TIME...MOT...LOC 2203Z 244DEG 9KT 3763 7932 DS
Special weather statement, Aug 30, 6:06 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
606 PM EDT THU AUG 30 2018
VAZ014-017-022-033-302300-
Franklin-Floyd-Montgomery-Roanoke-
606 PM EDT THU AUG 30 2018
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN ROANOKE...NORTHEASTERN FLOYD...NORTHWESTERN FRANKLIN AND
SOUTHEASTERN MONTGOMERY COUNTIES...
Until 700 PM EDT.
At 606 PM EDT, a strong thunderstorm was located over Terrys Fork,
moving northeast at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Christiansburg...
Floyd...
Pilot...
Copper Hill...
and Shawsville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3691 8043 3732 8025 3719 7996 3687 8021
3687 8025 3686 8026
TIME...MOT...LOC 2206Z 210DEG 9KT 3704 8027
WPSpecial weather statement, Aug 30, 6:22 PM EDT, 22 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
622 PM EDT THU AUG 30 2018
VAZ035-302245-
Amherst-
622 PM EDT THU AUG 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN AMHERST
COUNTY...
Until 645 PM EDT.
At 622 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Montebello to near Clifford.
Movement was northeast at 10 mph.
Winds in excess of 30 mph and half inch hail are possible with these
storms.
Locations impacted include...
Lowesville...
and Piney River.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3778 7911 3779 7909 3778 7907 3772 7907
3770 7903 3771 7902 3770 7901 3770 7898
3768 7898 3763 7911 3781 7916 3781 7914
TIME...MOT...LOC 2222Z 247DEG 11KT 3781 7913 3766 7909
DSSpecial weather statement, Aug 30, 6:31 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
631 PM EDT THU AUG 30 2018
VAZ035-045-046-059-302300-
Amherst-Campbell-Appomattox-Charlotte-
631 PM EDT THU AUG 30 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
APPOMATTOX...NORTH CENTRAL CHARLOTTE...EAST CENTRAL CAMPBELL AND EAST
CENTRAL AMHERST COUNTIES...
Until 700 PM EDT.
At 630 PM EDT, radar indicated scattered strong thunderstorms along
a line extending from near New Glasgow to near Evergreen.
Movement was northeast at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with some
of these storms.
Locations impacted include...
Appomattox...
Red House...
Bent Creek...
Pamplin City...
and Appomattox National Historic Park.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3717 7893 3762 7898 3763 7895 3754 7890
3755 7888 3754 7883 3755 7882 3751 7877
3726 7868 3720 7869 3720 7866 3719 7865
TIME...MOT...LOC 2230Z 231DEG 10KT 3762 7892 3724 7878
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:42 PM EDT | Special Weather Statement | RNK | Patrick | 33 min |
| Aug 30, 1:16 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 46 min |
| Aug 30, 2:13 PM EDT | Special Weather Statement | RNK | Botetourt | 47 min |
| Aug 30, 3:06 PM EDT | Special Weather Statement | RNK | Bland | 24 min |
| Aug 30, 3:30 PM EDT | Special Weather Statement | RNK | Giles | 45 min |
| Aug 30, 3:40 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 12 hr |
| Aug 30, 3:52 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Craig, City of Covington | 38 min |
| Aug 30, 4:01 PM EDT | Special Weather Statement | RNK | Montgomery | 44 min |
| Aug 30, 4:02 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 39 min |
| Aug 30, 4:29 PM EDT | Special Weather Statement | RNK | Grayson, Wythe | 61 min |
| Aug 30, 4:31 PM EDT | Special Weather Statement | RNK | Craig | 59 min |
| Aug 30, 4:33 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 30, 4:42 PM EDT | Special Weather Statement | RNK | Amherst | 33 min |
| Aug 30, 4:52 PM EDT | Special Weather Statement | RNK | Pulaski | 38 min |
| Aug 30, 4:53 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 37 min |
| Aug 30, 5:01 PM EDT | Special Weather Statement | RNK | Appomattox | 29 min |
| Aug 30, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery, Roanoke | 54 min |
| Aug 30, 5:18 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 27 min |
| Aug 30, 5:23 PM EDT | Special Weather Statement | RNK | Campbell | 37 min |
| Aug 30, 5:34 PM EDT | Flash Flood Warning | RNK | Montgomery, Pulaski, City of Radford | 3 hr |
| Aug 30, 5:35 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 55 min |
| Aug 30, 5:54 PM EDT | Areal Flood Advisory | RNK | Bland, Giles, Pulaski, Smyth, Tazewell, Wythe | 2 hr |
| Aug 30, 5:56 PM EDT | Special Weather Statement | RNK | Halifax | 34 min |
| Aug 30, 6:03 PM EDT | Special Weather Statement | RNK | Amherst | 27 min |
| Aug 30, 6:06 PM EDT | Special Weather Statement | RNK | Floyd | 54 min |
| Aug 30, 6:22 PM EDT | Special Weather Statement | RNK | Amherst | 23 min |
| Aug 30, 6:27 PM EDT | Areal Flood Advisory | RNK | Floyd, Montgomery, Pulaski | 118 min |
| Aug 30, 6:31 PM EDT | Special Weather Statement | RNK | Appomattox | 29 min |
| Aug 30, 6:47 PM EDT | Special Weather Statement | RNK | Amherst | 28 min |
| Aug 30, 6:54 PM EDT | Special Weather Statement | RNK | Franklin | 66 min |
| Aug 30, 7:09 PM EDT | Special Weather Statement | RNK | Charlotte | 21 min |
| Aug 30, 7:14 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| Aug 30, 7:23 PM EDT | Special Weather Statement | RNK | Charlotte | 22 min |
| Aug 30, 7:30 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 30 min |
| Aug 30, 7:31 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 59 min |
| Aug 30, 7:47 PM EDT | Special Weather Statement | RNK | Charlotte | 28 min |
| Aug 30, 7:48 PM EDT | Special Weather Statement | RNK | Buckingham | 27 min |
| Aug 30, 7:51 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 35 min |
| Aug 30, 7:56 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham, Campbell, Charlotte | 2 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.